MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number FS-OMNI-21-260
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook fusion locking device, fs-wl-o-s.Erbe, electrosurgical generator.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.A portion of the black pebax coating measuring approximately 3.5 cm is stuck in the sphincterotome and has detached from the core wire at the distal end exposing bare core wire.The platinum coil spring has unraveled approximately 11.5 cm in length, however the proximal end of the coil spring remains attached to the wire guide.There is another area of bare core wire measuring 2 mm approximately 8.5 cm from the distal end.The sphincterotome zip through channel has been stripped along the entire length to a point approximately 6.5 cm from the distal end.A nonconformity that could be related to the observation reported by the user was found in the wire guide subassembly.A review of the specification was conducted and a 100% visual inspection of the coating on the wire guide is performed and inspects for any damage or deformities.This inspection process would have removed any products having this nonconformance prior to distribution.Therefore, a discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position, or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use instruct the user to do the following: "for best results, wire guide should be kept wet." failure to flush the wire guide can result in damage to the wire guide.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion omni-tome pre-loaded sphincterotome.After cannulation, the doctor wanted to exchange the sphincterotome leaving the guidewire in place.He unlocked the wire after he pulled the sphincterotome through the endoscope over the wire, but when the nurse tried to do the exchange she could not pull the sphincterotome over the wire as the coating had shredded off [coating damage].We then had to start cannulating again with a new sphincterotome and wire [lost wire guide access].The device was evaluated on 10/10/17 and it was observed the coil spring assembly detached from the core wire.

Brand Name
FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6938902
Report Number1037905-2017-00630
Device Sequence Number1409244
Product Code KNS
UDI-Device Identifier00827002561038
UDI-Public(01)00827002561038(17)200801(10)W3894916
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-OMNI-21-260
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/14/2017
Device Age1 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1